Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes hives all over body?

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a treatment of nitrofurantonin 200mg for 5 days for a uti ; I was told to take Benadryl. im also on lamictal 250mg, toviaz 4mg, ranitidine 300mg, olanzapine 2.5 mg,loratadine 10 mg. but everything I read says im in for more of the same trouble. I have taken 1 capsule 25mg Benadryl and it doesn t seem to be touching it.at the same time I developed a cough and chills without a fever. should I go to the emergency dept?
Tue, 30 Apr 2019
Report Abuse
Dentist 's  Response
Hi,

As per your query you are suffering from hives all over the body. Well, hives are the body's reaction to the external stimuli as an allergic reaction. It is very important to find out what exactly causing hives or what factor is responsible for their occurrence because treatment depends upon the causative factor. As such hives are harmless but when they start interfering in vital activities of life like breathing difficulty (Cough and chills) as in your case then the condition becomes a kind of medical emergency.

Apply ice packs to the body for itchiness and redness. So I would suggest you consult allergy specialist for proper diagnosis. The doctor may prescribe other steroid creams, anti-inflammatory drug or drugs that can suppress the immune system. The doctor may perform skin test and challenge to find out the trigger factor. The only treatment for hives is steroid therapy.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Harry Maheshwari, Dentist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Lamotrigine


What causes hives all over body?

Hi, As per your query you are suffering from hives all over the body. Well, hives are the body s reaction to the external stimuli as an allergic reaction. It is very important to find out what exactly causing hives or what factor is responsible for their occurrence because treatment depends upon the causative factor. As such hives are harmless but when they start interfering in vital activities of life like breathing difficulty (Cough and chills) as in your case then the condition becomes a kind of medical emergency. Apply ice packs to the body for itchiness and redness. So I would suggest you consult allergy specialist for proper diagnosis. The doctor may prescribe other steroid creams, anti-inflammatory drug or drugs that can suppress the immune system. The doctor may perform skin test and challenge to find out the trigger factor. The only treatment for hives is steroid therapy. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Harry Maheshwari, Dentist